My daughter has been on 60mg. of Accutane and is in her third month. In the last week, she has developed a very bad cough with odd brownish sputum. I am concerned that perhaps the doctor will order a TB skin test and some websites recommend not having this test while taking an immunosuppressive med. I know Accutane is not considered to be this type of drug but other websites suggest that Accutane may have this effect. Should she have an x-ray instead? Also, if she does test positive for TB, would Accutane have to discontinued for a certain length of time before it would be safe to take the TB drugs?
I would have a chest x-ray done and test her sputum for routine, fungal, and acid-fast bacilli (AFB) cultures. She should be treated appropriately if this testing is positive. If she has a risk factor for tuberculosis (TB) the skin test won't help if it is negative. Many people with TB have a negative skin test.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.